# SDR 20010312CW009

- Difficulty date: January 29, 2001
- Submitted: March 12, 2001
- Operation: General aviation
- Aircraft: N7820D
- Make and model: Eirvon PIK20D
- Aircraft serial: 20602
- System (JASC): 5540 · Rudder Structure
- Part: Bracket
- Condition: Cracked
- Location: Rudder Hinge
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

VIBRATION OF A HARD RUBBER TAIL DOLLY TIRE ASSISTS IN THE FORMATION OF THESE CRACKS.  THIS STATEMENT MAY GIVE FALSE SENSE OF SECURITY TO OWNERS WHO ONLY USE PNEUMATIC TIRES, AS WAS THE CASE WITH THIS AIRCRAFT.  THREE OF THE FOUR FLANGES WERE CRACKED AND WERE VERY HARD TO SEE, EVEN WITH A 5X MAGNIFICATION.  CRACKS WERE HIDDEN UNDER EPOXI RESIN THAT HAD BEEN IN PLACE SINCE NEW. ANY RESIN AND USE  OF DYE PENETRANT INSPECTION.
